Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had breast cancer and finished treatment. Was on citalopram, advised venax. Gained weight, muscle pain and have bloting

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
i have had breast cancer and finished my treatment of radiotheraphy in march. i take an antidepressant venax. previously to this i took citalopram. i was told that i had to take venax as citalopram was not suitable while i was also taking tamoxifen vfor my cancer treatment. i have also gained alot of weight and have alot of bloating. i have alot joint and muscle pain and basically quite lethargic.
Posted Sat, 14 Sep 2013 in Women's Health
Answered by Dr. Jorge Brenes-Salazar 8 minutes later
Brief Answer:
Can consider going back

Detailed Answer:

Thanks for your query. After chemotherapy for breast cancer, it is of utmost importance to ensure that your heart remains in good shape, as the chemo agents and radiotherapy can predispose to heart disease, particularly heart failure, which can manifest with fatigue, shortness of breath, weight gain and swelling of legs; an echocardiogram or ultrasound of the heart is extremely useful for that purpose.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor